Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 24, NWS Jackson, MS

February 12, 2025Clarke County, Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 6:35 PM CST for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 6:35 PM CST (00:35 UTC)
Expired
Feb 12, 2025, 7:30 PM CST
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clarke County, MS, Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WFUS54 KJAN 130035
TORJAN
MSC023-061-067-130130-
/O.NEW.KJAN.TO.W.0024.250213T0035Z-250213T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
635 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Jasper County in east central Mississippi...
  Southwestern Clarke County in east central Mississippi...
  Northeastern Jones County in southeastern Mississippi...

* Until 730 PM CST.

* At 635 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Hebron, or 9 miles northwest of Ellisville, moving
  northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Soso and Laurel around 640 PM CST.
  Moss around 645 PM CST.
  Sandersville around 650 PM CST.
  Stafford Springs and Heidelberg around 700 PM CST.
  Goodwater around 705 PM CST.
  Barnett around 710 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3183 8876 3183 8894 3169 8895 3165 8923
      3176 8930 3201 8888 3184 8872
TIME...MOT...LOC 0035Z 241DEG 43KT 3167 8934 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CR
3 follow-up statements
380 
WWUS54 KJAN 130052
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
652 PM CST Wed Feb 12 2025

MSC023-061-067-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Clarke MS-Jones MS-
652 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES
COUNTIES...

At 651 PM CST, a severe thunderstorm capable of producing a tornado
was located near Moss, or near Laurel, moving northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Heidelberg and Sandersville around 655 PM CST.
  Stafford Springs around 700 PM CST.
  Goodwater around 705 PM CST.
  Barnett around 710 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3183 8876 3183 8894 3169 8895 3168 8915
      3177 8921 3201 8888 3184 8872
TIME...MOT...LOC 0051Z 241DEG 43KT 3177 8913 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

CR
520 
WWUS54 KJAN 130101
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
701 PM CST Wed Feb 12 2025

MSC023-061-067-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Clarke MS-Jones MS-
701 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES
COUNTIES...

At 700 PM CST, a severe thunderstorm capable of producing a tornado
was located near Sandersville, or 12 miles northeast of Laurel,
moving northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Stafford Springs, Heidelberg, and Goodwater around 705 PM CST.
  Barnett around 710 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3183 8876 3183 8894 3178 8894 3174 8905
      3184 8912 3201 8888 3184 8872
TIME...MOT...LOC 0100Z 241DEG 43KT 3183 8901 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

CR
365 
WWUS54 KJAN 130111
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
711 PM CST Wed Feb 12 2025

MSC061-067-130121-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Jasper MS-Jones MS-
711 PM CST Wed Feb 12 2025

...THE TORNADO WARNING FOR SOUTHEASTERN JASPER AND NORTHEASTERN JONES
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for east central
Mississippi.

&&

LAT...LON 3184 8873 3183 8884 3183 8891 3199 8891
      3201 8888 3184 8872
TIME...MOT...LOC 0111Z 241DEG 43KT 3189 8887 

$$

MSC023-130130-
/O.CON.KJAN.TO.W.0024.000000T0000Z-250213T0130Z/
Clarke MS-
711 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHWESTERN CLARKE COUNTY...

At 711 PM CST, a severe thunderstorm capable of producing a tornado
was located over Goodwater, or 13 miles southwest of Quitman, moving
northeast at 50 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Barnett and Goodwater around 715 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3184 8873 3183 8884 3183 8891 3199 8891
      3201 8888 3184 8872
TIME...MOT...LOC 0111Z 241DEG 43KT 3189 8887 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

CR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 5:51 PM CST, 44 minutes earlier.

Area forecast discussion, Feb 12, 5:51 PM CST, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
551 PM CST Wed Feb 12 2025

...New AVIATION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Feb 12 2025

A mix of conditions were observed at 2330Z with VFR conds still
over se MS but SHRA/TSRAs will move across se MS through 03Z. The
back edge of the SHRA/TSRA has cleared HEZ-GLH-GWO. Otherwise,
IFR/LIFR conds are expected to prevail through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but wl take until
after 21Z to become VFR areawide. A gusty s-se wind to 20kts wl
shift to the nw and be gusty 20-22kts tonight as a cold front
moves across the region. This gusty nw wind will continue Thu
before subsiding by the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 / 100   0   0  10
Meridian      43  55  33  61 / 100   0   0  10
Vicksburg     39  49  35  60 /  50   0   0  10
Hattiesburg   48  61  38  66 / 100   0   0  20
Natchez       42  52  38  63 /  50   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  70   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 8 PM CST this evening for MSZ028>033-037>039-
     043>046-048>057-059-060.

LA...None.
AR...None.
&&

/LP/22

In the hours before

Local storm report, Feb 12, 3:42 PM CST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Tstm Wnd Dmg     1 WNW Meadville         31.48N 90.91W
02/12/2025                   Franklin           MS   Emergency Mngr

            Trees and powerline down off of McNair Rd.

&&

DB
Local storm report, Feb 12, 5:18 PM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Dmg     2 W Brookhaven          31.58N 90.47W
02/12/2025                   Lincoln            MS   Emergency Mngr

            Couple of trees down west of Brookhaven.

&&

DB
Local storm report, Feb 12, 5:23 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Tornado          3 ENE Columbia          31.27N 89.78W
02/12/2025                   Marion             MS   Emergency Mngr

            Lakeview subdivision has damage and trees
            down. A couple of homes in the area as well
            as businesses received damage.

&&

DB
Local storm report, Feb 12, 6:12 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
612 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 NW Center Ridge       31.97N 89.51W
02/12/2025                   Smith              MS   Public

            Tree down across cr 90.

&&

CE
Local storm report, Feb 12, 6:13 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
613 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 NNE Mize              31.91N 89.53W
02/12/2025                   Smith              MS   Emergency Mngr

            Tree down on cr 79.

&&

CE
Local storm report, Feb 12, 6:30 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
630 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Tstm Wnd Dmg     2 NW Seminary           31.58N 89.53W
02/12/2025                   Covington          MS   Emergency Mngr

            Trees down off of Cothren Road and Highway
            49. Possible tornado.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:01 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Lauderdale and 3 more4 hr
Feb 12, 6:46 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion74 min
Feb 12, 7:09 PM CSTTornado WarningJANClarke51 min
Feb 12, 7:59 PM CSTRiver Flood WarningJANSimpson37 hr
Feb 12, 8:28 PM CSTRiver Flood WarningJANCarroll, Leflore38 hr
Feb 13, 10:14 AM CSTRiver Flood WarningJANMarion21 days
Feb 13, 10:54 AM CSTRiver Flood WarningJANSunflower7 days
Feb 13, 11:32 AM CSTRiver Flood AdvisoryJANAdams, Wilkinson11 days

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.